Alert archive / North Dakota / Wind Chill Advisories in 2014
Wind Chill Advisory 8, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Jan 29, 2014, 3:32 PM CST for 11 counties in Minnesota; 12 counties in North Dakota. It took effect at Jan 30, 2014, 3:00 AM CST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2014, 3:32 PM CST (21:32 UTC)
- In effect from
- Jan 30, 2014, 3:00 AM CST
- Expired
- Jan 31, 2014, 12:00 PM CST
- In force
- 33 hr
- Issued by
- NWS Grand Forks, ND
All 23 counties
Beltrami County, MN, Clearwater County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 62 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.5 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
584 WWUS43 KFGF 292132 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 332 PM CST WED JAN 29 2014 MNZ001-002-004>009-013>017-022-023-NDZ006>008-014>016-024-026>030- 054-301900- /O.NEW.KFGF.WC.Y.0008.140130T0900Z-140130T1900Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...ADAMS 332 PM CST WED JAN 29 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 1 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 1 PM CST THURSDAY. * TIMING...TONIGHT THROUGH THURSDAY MORNING. * WIND CHILL VALUES...25 TO 35 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ ROGERS
5 follow-up statements
021 WWUS43 KFGF 300905 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 305 AM CST THU JAN 30 2014 MNZ003-024-027>032-040-NDZ038-039-049-052-053-311800- /O.NEW.KFGF.WC.Y.0009.140131T0000Z-140131T1800Z/ CLAY-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...VALLEY CITY...FARGO... LISBON...GWINNER...WAHPETON 305 AM CST THU JAN 30 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY. * TIMING...THIS EVENING THROUGH FRIDAY MORNING. * WIND CHILL VALUES...25 TO 40 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ MNZ001-002-004>009-013>017-022-023-NDZ006>008-014>016-024-026>030- 054-311800- /O.EXT.KFGF.WC.Y.0008.000000T0000Z-140131T1800Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...ADAMS 305 AM CST THU JAN 30 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST FRIDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST FRIDAY. * TIMING...THROUGH FRIDAY MORNING. * WIND CHILL VALUES...25 TO 40 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ TG
615 WWUS43 KFGF 301638 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1038 AM CST THU JAN 30 2014 MNZ001-002-004>009-013>017-022-023-NDZ006>008-014>016-024-026>030- 054-311800- /O.CON.KFGF.WC.Y.0008.000000T0000Z-140131T1800Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...ADAMS 1038 AM CST THU JAN 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY. * TIMING...THROUGH FRIDAY MORNING. * WIND CHILL VALUES...25 TO 40 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ MNZ003-024-027>032-040-NDZ038-039-049-052-053-311800- /O.CON.KFGF.WC.Y.0009.140131T0000Z-140131T1800Z/ CLAY-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...VALLEY CITY...FARGO... LISBON...GWINNER...WAHPETON 1038 AM CST THU JAN 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY. * TIMING...THIS EVENING THROUGH FRIDAY MORNING. * WIND CHILL VALUES...25 TO 40 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ DK
894 WWUS43 KFGF 302022 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 222 PM CST THU JAN 30 2014 MNZ001-002-004>009-013>017-022-023-NDZ006>008-014>016-024-026>030- 054-311800- /O.CON.KFGF.WC.Y.0008.000000T0000Z-140131T1800Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...ADAMS 222 PM CST THU JAN 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY. * TIMING...THROUGH FRIDAY MORNING. * WIND CHILL VALUES...25 TO 40 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ MNZ003-024-027>032-040-NDZ038-039-049-052-053-311800- /O.CON.KFGF.WC.Y.0009.140131T0000Z-140131T1800Z/ CLAY-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...VALLEY CITY...FARGO... LISBON...GWINNER...WAHPETON 222 PM CST THU JAN 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY. * TIMING...THIS EVENING THROUGH FRIDAY MORNING. * WIND CHILL VALUES...25 TO 40 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ DK
484 WWUS43 KFGF 310941 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 341 AM CST FRI JAN 31 2014 MNZ001-002-004>009-013>017-022-023-NDZ006>008-014>016-024-026>030- 054-311800- /O.CON.KFGF.WC.Y.0008.000000T0000Z-140131T1800Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...ADAMS 341 AM CST FRI JAN 31 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * TIMING...CONTINUING THROUGH MID DAY FRIDAY. * WIND CHILL VALUES...25 TO 40 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ MNZ003-024-027>032-040-NDZ038-039-049-052-053-311800- /O.CON.KFGF.WC.Y.0009.000000T0000Z-140131T1800Z/ CLAY-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...VALLEY CITY...FARGO... LISBON...GWINNER...WAHPETON 341 AM CST FRI JAN 31 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * TIMING...CONTINUING THROUGH MID DAY FRIDAY. * WIND CHILL VALUES...25 TO 40 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$
137 WWUS43 KFGF 311759 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1159 AM CST FRI JAN 31 2014 ...WIND CHILL ADVISORY TO EXPIRE AT NOON... .WIND CHILL VALUES WILL CONTINUE TO RISE TO ABOVE 25 BELOW ZERO OVER THE NEXT HOUR. THE WIND CHILL ADVISORY WILL EXPIRE...HOWEVER WIND CHILLS BETWEEN 15 BELOW AND 25 BELOW CAN BE EXPECTED THROUGH MID AFTERNOON. MNZ001-002-004>009-013>017-022-023-NDZ006>008-014>016-024-026>030- 054-311900- /O.EXP.KFGF.WC.Y.0008.000000T0000Z-140131T1800Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...ADAMS 1159 AM CST FRI JAN 31 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. $$ MNZ003-024-027>032-040-NDZ038-039-049-052-053-311900- /O.EXP.KFGF.WC.Y.0009.000000T0000Z-140131T1800Z/ CLAY-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...VALLEY CITY...FARGO... LISBON...GWINNER...WAHPETON 1159 AM CST FRI JAN 31 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. $$ SPEICHER
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 29, 3:32 PM CST, 0 minutes earlier.
Area forecast discussion, Jan 29, 3:32 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
332 PM CST WED JAN 29 2014
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 332 PM CST WED JAN 29 2014
CHALLENGES INCLUDE LOW SNOW CHANCES TONIGHT ACROSS THE SOUTHERN
FORECAST AREA AND THEN TEMPERATURES THROUGH THE PERIOD. GFS/NAM/
ECMWF/GEM ARE IN GOOD AGREEMENT AND WILL USE A BLENDED SOLUTION.
20 UTC SURFACE ANALYSIS SHOWS THE COLD FRONT NOW ALONG A HALLOCK
TO GRAND FORKS TO VALLEY CITY LINE AND WILL CONTINUE TO SLIDE
SOUTHEASTWARD LATE THIS AFTERNOON AND EVENING. TEMPERATURES WILL
FALL BEHIND THE FRONT WITH A WIND SHIFT TO THE NORTHWEST AND
OCCASIONAL GUSTS UP TO 25 MPH.
12 UTC GLOBAL MODELS WITH SUPPORT FROM THE LATEST RAP/HRRR NOW
PAINTING LOW QPF ACROSS THE SOUTHERN FORECAST AREA TONIGHT ALONG
MID-LEVEL BAROCLINIC BOUNDARY. INTRODUCED 20/30 POPS MAINLY SOUTH
OF THE I-94 CORRIDOR BETWEEN 06 UTC TONIGHT AND 12 UTC THURSDAY.
HEAVIEST SNOWFALL STILL LIKELY ACROSS SD INTO SOUTHWEST MN...BUT A
QUICK HALF-INCH TO AN INCH POSSIBLE RIGHT ALONG THE ND/SD BORDER
REGION. DON/T EXPECT COMPLETE CLEARING BEHIND THE FRONT TONIGHT...
BUT TEMPERATURES ALONG AND NORTH OF THE HIGHWAY 200 CORRIDOR
LIKELY TO FALL BELOW ZERO WITH 10 TO 15 BELOW ALONG THE CANADIAN
BORDER. THESE TEMPERATURES...COMBINED WITH NORTHWEST WIND AROUND
10 MPH WILL RESULT IN HAZARDOUS WIND CHILL BETWEEN 25 AND 35
BELOW. WILL ISSUE ANOTHER WIND CHILL ADVISORY FOR THE NORTHERN
HALF OF THE FORECAST AREA FROM 09 UTC TONIGHT THROUGH 19 UTC
THURSDAY.
THURSDAY WILL BE DRY WITH A MIX OF CLOUDS AND SUN AS SURFACE HIGH
PRESSURE BUILDS ACROSS THE REGION. HIGH TEMPERATURES WILL RANGE
FROM 5 BELOW ACROSS THE NORTH TO 5 ABOVE ACROSS THE SOUTH. CENTER
OF SURFACE HIGH WILL PASS TO THE SOUTH AND WEST RESULTING IN
PERSISTENT NORTHWEST WIND FROM 5 TO 10 MPH. SHOULD SEE A FAIR
DEGREE OF CLEARING THURSDAY NIGHT/FRIDAY MORNING WITH SURFACE HIGH
PARKED ACROSS NORTHEAST SD ALLOWING TEMPERATURES TO DROP INTO THE
10 TO 20 BELOW RANGE. ADDITIONAL WIND CHILL HEADLINES WILL
EVENTUALLY BE NEEDED.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 332 PM CST WED JAN 29 2014
FRIDAY/SATURDAY WILL BE RELATIVELY PLEASANT COMPARED TO RECENT
CLIPPER DOMINATED WEATHER WITH TEMPERATURES RISING INTO THE
SINGLE DIGITS EACH DAY AND LIGHT WIND WITH THE NORTHERN PLAINS
REMAINING IN A GENERAL HIGH PRESSURE REGIME. HOWEVER...LOWS EACH
NIGHT WILL STILL DROP INTO THE 10 TO 15 BELOW RANGE.
SATURDAY NIGHT THROUGH WEDNESDAY....REGION TO REMAIN IN NORTHWEST
FLOW ALOFT DOMINATED BY SURFACE HIGH PRESSURE. THIS WILL RESULT IN
DRY BUT BLO AVERAGE TEMPERATURES. TEMPERATURES WILL BE FAIRLY
CONSISTENT WITH HIGHS IN THE SINGLE DIGITS ABOVE AND BLO ZERO AND
LOWS FROM 10 TO 15 BELOW.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 114 PM CST WED JAN 29 2014
COLD FRONTAL PASSAGE ACROSS THE FA THIS AFTERNOON/EVENING SHOULD
BE DRY WITH NO RESTRICTION TO VSBY AND VFR CIGS. OVERALL DO NOT
EXPECT ANY RESTRICTION TO VSBY AS GUSTY S-SW WINDS AHEAD OF FRONT
SWITCH TO THE NW FROM W-E ACROSS THE FA THIS AFTERNOON.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY FROM 3 AM TO 1 PM CST THURSDAY FOR
NDZ006>008-014>016-024-026>030-054.
MN...WIND CHILL ADVISORY FROM 3 AM TO 1 PM CST THURSDAY FOR MNZ001-
002-004>009-013>017-022-023.
&&
SHORT TERM...ROGERS
LONG TERM...ROGERS/VOELKER
AVIATION...VOELKERHazardous weather outlook, Jan 29, 3:26 AM CST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 326 AM CST WED JAN 29 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-300930- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 326 AM CST WED JAN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND CHILL VALUES WILL PERIODICALLY BE LESS THAN 25 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TG
Nearby
Wind Chill Advisories in North Dakota, 2014Wind Chill Advisories in Minnesota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.